Log in
AF Association
16,133 members19,206 posts

Swollen ankles and redness

Hi all,

My husband is suffering with swollen ankles and a redness to his lower legs and the skin looks blotchy. He has PAF. On apixaban, biosopol, blood pressure tabs, statins, and the dreaded amioadrone since June after 3rd failed cardioversion.

Also has now developed a swelling on right side of stomach and waiting for a scan.

Does anyone else get this redness and swelling?

Will call the doctors today.

I feel guilty that I’m at work all day and leave him feeling so pants everyday.

7 Replies
oldestnewest

I hope you've had more success with the doctor today than you have had with the forum. Perhaps there's someone who can compare notes with you.

Reply

Good evening Rellim2. Thank you for your reply. Have an appointment tomorrow so will see what she says.

1 like
Reply

Hope it goes well!

1 like
Reply

I have the same blotchy legs,more apparent in cold weather.Was told it was apixaban,my anticoagulant,and not to worry.Hope you get answers soon on your other worries.Bestwishes

Reply

Hi there - I have the same problem with redness on my legs and feet. On my feet if you look very closely is more like tiny red dots which look like a red rash overall. I have asked my GP and she could not give me a reason, other than telling me she did not think it was circulation problems, I asked my heart failure nurse (I have HF as well as AF) and she said she had seen it before but was not sure why, might be the anticoagulant (I am on Rivaroxaban), asked at cardio clinic, they donn't know, so I am none the wiser. I thought it might be bisolprolol was on that for 4 years but changed to Nebivolol 9 months ago and that has made no difference. I have had AF and HF for nearly 5 years and this did not start until about 18 months ago, I had not had any change of medications at the time.

Regarding the swelling of legs and ankles that will be fluid retention, I had this when first diagnosed and that was the HF causing it, was on furoseimide (water tablets) for six months but then stopped them when it all settled down and only take them now when needed which has not been very often. I wish I could give you a definite answer, if you do find out please let me know. Regards to you hubby and hope he feels better soon.

Cassie

Reply

I have swollen ankles and feet , I am 54 years old and been out of work since 2014 and had a fissure surgery done in 2005 , that's when it all started after that surgery I was in the hospital within a month with diverticulitis and I think they cut my Vegus nerve in the surgery now looking back at the big picture ? And yes I have swollen ankles , I have sent pictures to the doctor and the comment I get back is "NICE PICTURES" ?? It's either it does it matter or they don't care or it's nothing but it something so if you find out why ?? please let me know - Thank U -

Reply

Well our doctor wasn’t sure and has basically put it down to the amiodarone!! She did say we could run it past the AF nurses, but when I rang them a month ago to ask about the peeling skin on his hands, they just said yes a side effect 🙄

Can’t wait for my husbands next consultant app in feb (I say this frustrates as can’t believe they can leave him after 3 failed cardio version from June until then but we are at their mercy. If I get any updates re the redness etc I will be sure to pass on. I wish you all well and thank you very much for responding. Xx

Reply

You may also like...